Gerd Question

jess2132000April 22, 2012

I have been taking 1 Prilosec for at least 15 years for my Gerd. Recently the one in morning is nut helping my Acid reflux so now I take one morning and one at night. Iam hoping to only have to do this for a week or so then cut back down to one a day. Anyone else have some weeks were their meds work and then other weeks it just flairs up even on the one Prilosec a day? I think my Dr said I can use Gavescon as a fill in during the day if the two prilosec and not cutting it. How much is too much??

Thank you for reporting this comment. Undo
linda_6

My doctor gave me a generic prescription of prilosec. I've taken one pill in the morning for about 2 weeks. I was starting to feel better, but then my stomach seem to have gotten worse. So I quit taking it and now all the aches are gone. I'm not sure what is happening. I'm going to cancel my appointment for now since I feel fine. Not sure what the heck is wrong with me. One coworker thinks it's an ulcer and another one is saying gall bladder. I'm not going to worry since I feel better now. Seems like since I turned 60, I've been going downhill and I'm just not ready for the chair yet. LOL

    Bookmark   April 26, 2012 at 11:24AM
Thank you for reporting this comment. Undo
mboston_gw

I started off with Prevacid many years ago and then went to Nexium when the insurance forced me to. That was working pretty well but I would have a "breakthrough" sometimes during the late afternoon and would feel the burning sensation till after dinnertime.

Now I am on Dexilant - used to be Kapidix. It is a time released capsule and it really has helped me. I really want to get off of all the GERD meds because I have heard that there can be bone density issues, especially hip and that it is not always found with a bone density scan. Anyways, found out I have a small hiatial hernia that is probably the cause of my GERD so I can't really get off of the meds. Watching the diet helps - can't eat bacon and have to really watch the acidity of what I eat.

    Bookmark   April 30, 2012 at 8:08AM
Thank you for reporting this comment. Undo
emma

I can't take the PPIs, it works for a month or two then makes the problem worse. It also caused a major itching problem which has taken months to go away after I quit taking them. The best thing I do for that is to eat small meals. It doesn't matter what I eat it just has to be 2 pieces of pizza instead of 5 or 6. LOL

    Bookmark   May 11, 2012 at 10:23AM
Sign Up to comment
More Discussions
Post Pregnancy Joint Pain & Muscle Stiffness
Wondering if others have experienced joint pain and...
Audlee
incisional hernia
Have you had hernia surgery with mesh placed? I am...
sasha7
Painful Spots of Roof of Mouth
Has anyone had these? Every once in a while, I get...
houseful
Suggest a remedy for chapped hand and breaking of nails
I am a working lady and my work is mostly on computer....
kalifa
Chronic Chapped Lips
I have NEVER had lips that weren't chapped ever since...
ms_minnamouse
Sponsored Products
Abetta Gaited Trail Saddle - 205726BK
$461.49 | Hayneedle
New York Jets Garden Flag
$8.99 | zulily
Moooi | Heracleum II Pendant Light
YLighting
San Francisco 49ers Banner Flag
$24.99 | zulily
Artificial Grass: RealGrass by Real Grass Lawns Flooring Deluxe Artificial
$3.94 | Home Depot
Abetta Nylon Round Skirt Saddle - 205013BK
$302.41 | Hayneedle
Artificial Grass: RealGrass by Real Grass Lawns Flooring Standard Artificial
$37.20 | Home Depot
Modern Fan Company | Flute Ceiling Fan
$384.00 | YLighting
© 2015 Houzz Inc. Houzz® The new way to design your home™